Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 511, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 6, 2007, 6:16 PM CDT for Pecos County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 6:16 PM CDT (23:16 UTC)
- Expired
- Sep 6, 2007, 7:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 107 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 062316 SVRMAF TXC371-070015- /O.NEW.KMAF.SV.W.0511.070906T2316Z-070907T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 PM CDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 715 PM CDT * AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PECOS COUNTY...OR 7 MILES NORTH OF FORT STOCKTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... NORTHERN PECOS COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. LAT...LON 3128 10276 3118 10244 3086 10282 3097 10299 TIME...MOT...LOC 2316Z 218DEG 17KT 3099 10284 $$
1 follow-up statement
000 WWUS54 KMAF 062335 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 633 PM CDT THU SEP 6 2007 TXC371-070015- /O.CON.KMAF.SV.W.0511.000000T0000Z-070907T0015Z/ PECOS TX- 633 PM CDT THU SEP 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTH CENTRAL PECOS COUNTY... AT 610 PM CDT...THE PUBLIC REPORTED GOLFBALL SIZED HAIL 6 MILES NORTH OF FORT STOCKTON. AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL PECOS COUNTY...OR ABOUT 13 MILES NORTHEAST OF FORT STOCKTON...MOVING NORTHEAST AT 20 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3128 10276 3118 10244 3086 10282 3097 10299 TIME...MOT...LOC 2333Z 218DEG 18KT 3106 10277 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:20 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 6, 2:20 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT THU SEP 6 2007 .DISCUSSION... HENRIETTE REMNANTS ACRS SW NM AND CONTINUE TO BE SLOWLY ABSORBED INTO SW MID LEVEL FLOW. EWD FROM HENRIETTE IS A THETA-E MINIMA ACRS MUCH OF THE TRANS PECOS. FOR THIS EVENING/OVERNIGHT THIS THETA-E MINIMA WILL MOVE E AND MUCH RICHER AIR WILL MOVE INTO THE TRANS PECOS...ESPECIALLY WRN PORTIONS. ACCORDINGLY SO EXPECT THAT THE CHANCE OF PRECIP WILL INCREASE. FCST ALREADY HAS THIS TREND...BUT WILL OPT TO INCREASE POPS A LITTLE DEEPER INTO SCATTERED CATEGORY AND MAY TREND DOWN POPS IN THE N-NE. ALSO WILL KEEP TEMPS TOWARD THE WARM SIDE WITH DWPNTS SO HIGH. SUBTROPICAL RIDGE WILL CONTINUE TO HAVE PRESENCE AND IT IS THOUGHT THAT IT WILL SLOW HENRIETTE/S MOVEMENT EWD FRI. MEANWHILE PASSING SHRTWV TROF ACRS THE CENTRAL PLAINS WILL PUSH COLD FRONT S WITH BOUNDARY NEARING NRN CWFA BY 00Z/SAT. RICHER/DEEPER THETA-E AIR WILL HAVE HAD SUFFICIENT TIME TO MOVE EWD ORIENTING SOMEWHAT ALONG FRONT. THIS WILL RESULT IN HIEST POPS (LOW END SCT) NRN 1/3 CWFA FRI. CONVECTION ALONG FRONT ACRS S PLAINS WILL HELP TO PUSH FRONT S SOME...BUT WILL STILL BE N OF KMAF BY 12Z/SAT. 5H FLOW WILL BE VEERED TO W...THUS RICHER THETA-E AIR WILL REMAIN N AND POPS WILL REMAIN LOW END ACRS MUCH OF THE CWFA S OF KMAF INTO SAT A.M.. OF INTEREST SAT P.M. IS PROGGED APPROACH OF SHRTWV TROF N OF BOUNDARY WITH 5H THETA-E RIDGE IN PLACE. THINK THAT SAT INTO SUN MORNING WILL BEST OPPORTUNITY FOR RAIN ACRS CWFA (30% W/CENTRAL AND 40% N). THRU ALL THIS NAM/GFS ARE INCONSISTENT IN QPF OUTPUT AND AT TIMES ARE INCONSISTENT WITH THEIR RESPECTIVE DERIVED MOS. DRIER MID LEVEL THETA-E AIR WILL HAVE HAD A CHANCE TO WORK INTO AREA SUN P.M. AND WILL DECREASE POPS. MON NW MID LEVEL FLOW RETURNS WITH WELL DEFINED COLD FRONT NEARING CWFA. HOWEVER FOR THE MOST PART EXPECT MONDAY TO BE HOT/DRY AHEAD OF COLD FRONT...WITH EXCEPTION IN THE FAR NE. GFS ADVERTISES COLD FRONT TO SLAM THRU CWFA BY 12Z TUE (ECMWF LESS SO) WITH POTENTIAL FOR POST-FRONTAL CONVECTION. NOTABLY COOLER TUE WITH DECREASING CLOUDS/POPS IN THE DAY. BY WED MORNING SFC HIGH CENTERED ACRS PB PER GFS. THIS WITH DRY AIR IS SETTING UP FOR AN UN-SEASONALLY COOL MORNING. NW MID LEVEL FLOW MAY HOLD INTO THUR BUT LOW LEVEL MSTR RETURN LIMITED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 89 72 87 / 20 20 20 30 CARLSBAD NM 71 92 69 93 / 30 20 20 20 DRYDEN TX 73 91 73 91 / 20 10 10 10 FORT STOCKTON TX 73 92 72 91 / 20 20 20 10 GUADALUPE PASS TX 63 88 68 89 / 30 20 20 20 HOBBS NM 74 92 69 91 / 30 30 30 30 MARFA TX 63 87 63 86 / 30 10 10 10 MIDLAND INTL AIRPORT TX 73 90 72 89 / 20 20 20 30 ODESSA TX 76 91 73 91 / 20 20 20 30 WINK TX 75 96 75 96 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 6, 2:11 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT THU SEP 6 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 211 PM CDT THU SEP 6 2007 /111 PM MDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY... THEN SPREAD EAST ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TONIGHT. MOISTURE FROM THE REMNANTS OF HURRICANE HENRIETTE ACROSS THE AREA WILL ALLOW FOR HEAVY RAINFALL WITH THESE SHOWERS AND THUNDERSTORMS. SINCE STORM MOTION WILL BE FAST ENOUGH TO KEEP ANY THUNDERSTORMS THAT DEVELOP FROM REMAINING OVER ANY ONE AREA VERY LONG...ONLY LOCALLY HEAVY RAINFALL IS EXPECTED. HOWEVER ISOLATED OCCURRENCES OF FLASH FLOODING WILL BE POSSIBLE...ALONG WITH ELEVATED FLOWS ON THE AREA RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT OVER SOUTHEASTERN NEW MEXICO AND WEST TEXAS AS THE REMNANTS OF HURRICANE HENRIETTE CONTINUE TO MOVE ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS...THEREFORE ISOLATED FLASH FLOODING INCIDENTS AND ELEVATED RIVER LEVELS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 6, 4:17 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 417 PM CDT THU SEP 6 2007 TXZ060-061-062215- WINKLER-ECTOR- 417 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN WINKLER AND WESTERN ECTOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF NOTREES AT 417 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Sep 6, 4:42 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 PM CDT THU SEP 6 2007 TXZ075-062245- PECOS- 442 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF BELDING AT 442 PM CDT...MOVING NORTHEAST AT 10 MPH. OTHER STORMS IN THE AREA MAY AFFECT FORT STOCKTON. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 64 min |
| Sep 6, 5:09 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.